# SDR CA081030003

- Difficulty date: October 16, 2008
- Submitted: December 18, 2008
- Operation: General aviation
- Make and model: Boeing 737201
- Aircraft time: 62,423 hours
- Engine: Pwa JT8D17
- System (JASC): 2751 · Trailing Flap Position Indicating System
- Part: Transmitter
- Part number: 1817392
- Condition: Failed
- Location: Lt Flap Position
- Stage of operation: AP
- How discovered: O
- Nature of condition: F
- Precautionary procedure: L

## Discrepancy

(CAN) DURING FINAL APPROACH, WHEN THE PILOTS SELECTED FLAPS 25, THE FLAPS STOPPED SLIGHTLY PAST FLAPS 15. THE PILOTS SELECTED FLAPS UP AND OVERSHOT THE APPROACH. THE FLAPS RETRACTED OK. ON THE NEXT APPROACH, THE FLAPS OPERATED NORMALLY. MX INSPECTED AND OPERATED THE FLAPS SYS AND FOUND NO FAULTS. REPLACED THE COCKPIT FLAP INDICATOR, SUSPECTING THE ACFT HAD A FALSE FLAP ASSYMETRY PROBLEM.  THE ACFT FLEW THE NEXT 2 DAYS WITH NO PROBLEMS.  THE FOLLOWING DAY, THE ACFT EXPERIENCED THE SAME PROBLEM ON APPRAOCH INTO AIRPORT. ON THIS OCCURANCE THE PILOTS HAD TIME TO SELECT THE FLAPS UP AND RESELECT THE FLAPS DOWN. ON THE SECOND TRY, THE FLAPS OPERATED NORMALLY.  MX INSPECTED AND FUNCTIONED THE FLAP SYS A SECOND TIME AND FOUND THE LT FLAP TRANSMITTER WAS MAKING A STRANGE NOISE. THE TRANSMITTER WAS REMOVED AND INSPECTED. WHEN THE TRANSMITTER SHAFT WAS ROTATED, THE MOVEMENT WAS ROUGH. REPLACED THE LT FLAP TRANSMITTER AND THERE HAVE BEEN NO FURTHER OCCURANCES.
